MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001782-HC
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.Post stenting of the target lesion and once the procedure was already completed, as the dragonfly opstar catheter was attempted to be removed, it became stuck on the balance middleweight guide wire.Both units were removed together from the anatomy without issue.The distal end of the guide wire was noted to be twisted and stretched.The tip of the dragonfly catheter was noted to be crushed/collapsed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Returned device analysis of the dragonfly catheter revealed that the guide wire exit port was torn distally for a length of 5mm.The distal tip was torn and stretched and a portion of the distal tip was separated and not returned.Additional reported information indicates that the tip was intact when the dragonfly catheter was pulled back into the guide catheter and it was confirmed that no portion of the device remained in the patient anatomy.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The dragonfly opstar catheter referenced is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The reported difficulty removing was unable to be confirmed due to the device condition.The damage to the guide wire was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the difficulties were likely related to circumstances of the procedure.The torn guide wire exit port noted on the returned dragonfly catheter suggest that the guide wire and catheter were likely spread apart during removal causing the guide wire to tear into the exit port of the dragonfly resulting in difficulty removing and damage to the guide wire tip coils.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13586735
Report Number2024168-2022-01925
Device Sequence Number19935941
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public08717648025990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1001782-HC
Device Catalogue Number1001782-HC
Device Lot Number1100171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAGONFLY CATHETER
Patient Age61 YR
Patient SexMale
Patient Weight95 KG